Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 41, NWS Grand Forks, ND

June 7, 2007Becker County, Minnesota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 7, 2007, 2:23 PM CDT for Becker County, Minnesota. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2007, 2:23 PM CDT (19:23 UTC)
Expired
Jun 7, 2007, 3:30 PM CDT
In force
67 min
Issued by
NWS Grand Forks, ND
Area
Counties, with a storm outline in the text

County Becker County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 146 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 3:00 PM CDTHAIL 0.755 Ssw Ponsford, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 11:11 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 7.4 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFGF 071925
SVRFGF
MNC005-072030-
/O.NEW.KFGF.SV.W.0041.070607T1923Z-070607T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
223 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BECKER COUNTY IN NORTHWEST MINNESOTA...
  THIS INCLUDES THE CITY OF DETROIT LAKES...  

* UNTIL 330 PM CDT

* AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 4 MILES
  WEST OF FRAZEE...OR 6 MILES SOUTHEAST OF DETROIT LAKES...MOVING TO
  THE NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRAZEE AT 230
  DETROIT LAKES AT 235 PM CDT...
  ROCHERT AT 240 PM CDT...
  HEIGHT OF LAND LAKE AT 245 PM CDT...  

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

LAT...LON 4674 9598 4673 9546 4691 9529 4695 9583

$$

GUST/BARRETT
2 follow-up statements
000 
WWUS53 KFGF 071945
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
244 PM CDT THU JUN 7 2007

MNC005-072030-
/O.CON.KFGF.SV.W.0041.000000T0000Z-070607T2030Z/
BECKER MN-
244 PM CDT THU JUN 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHEASTERN BECKER COUNTY...

AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE LINE EXTENDED 
FROM NEAR RICHERT...THROUGH HEIGHT OF LAND LAKE...TO NEAR OSAGE...
AND WAS MOVING TO THE NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SNELLMAN BY 250 PM CDT...
  PONSFORD BY 300 PM CDT...
  9 MILES NORTHWEST OF OSAGE BY 305 PM CDT...

REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHWESTERN MINNESOTA.

LAT...LON 4674 9598 4677 9529 4699 9521 4695 9583

$$

GUST/BARRETT
000 
WWUS53 KFGF 072020
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
320 PM CDT THU JUN 7 2007

MNC005-072030-
/O.EXP.KFGF.SV.W.0041.000000T0000Z-070607T2030Z/
BECKER MN-
320 PM CDT THU JUN 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BECKER COUNTY
WILL EXPIRE AT 330 PM CDT...

DOPPLER RADAR INDICATED THE STORM WAS NO LONGER SEVERE AND SO THE
WARNING WILL BE ALLOWED TO EXPIRE AT 330 PM CDT. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING
FOR NORTHWESTERN MINNESOTA.

LAT...LON 4674 9598 4677 9529 4699 9521 4695 9583

$$

GUST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:11 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 7, 12:11 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1211 PM CDT THU JUN 7 2007

.UPDATE...CONVECTION IS FIRING UP ON THE SOUTHWEST...NORTHWEST AND
NORTHEAST SIDES OF THE SURFACE LOW IN WEST CENTRAL MN WITH SEVERAL
STRONG SHORTWAVES EXPECTED TO PASS OVER. TORNADO WATCH AREA IS
WHERE THE MOST INSTABILITY IS AND IS INCREASING. CLEAR SKIES
EARLY AND INITIALLY WARM CONDITIONS NEAR THE LOW HAS INCREASED THE
CONCERN FOR POTENTIAL SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES.
CONVERGENT BOUNDARY ON THE NORTHWEST SIDE OF THE LOW IS SETTING UP
WITH INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS SO MOVED THE
HIGHEST AMOUNT OF RAIN EXPECTED THIS AFTERNOON FARTHER SOUTH...
MAINLY TO NORTH OF VALLEY CITY TO GFK AND ROX. WILL LEAVE THE
FLOOD WATCH SLIGHTLY FARTHER NORTHWEST INTO DVL AND HCO MAINLY OUT
OF CAUTION SINCE THEY HAVE RESPECTABLE SHOWERS TOO. BUT WE MAY BE
ABLE TO CANCEL THAT FLOOD WATCH A BIT EARLY. WIND ADVISORY IS
ONGOING TOO FOR WEST OF THE RED RIVER VALLEY AND THE RESPONSIBLE
SURFACE PRESSURE GRADIENT IS MOVING INTO THE ADVISORY AREA. WILL
HAVE TO WATCH THIS FOR A POSSIBLE EXPANSION OF THE ADVISORY
FARTHER SOUTH OR EAST.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR NDZ006>008-014>016-
     024-026-054.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ006-007-014-015-
     024-026-028-038-049-052-054.

MN...FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MNZ004.

&&

GV
Hazardous weather outlook, Jun 7, 6:35 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
635 AM CDT THU JUN 7 2007

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-081145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
635 AM CDT THU JUN 7 2007

...HEAVY RAINFALL AND SEVERE THUNDERSTORMS POSSIBLE OVER PORTIONS OF
THE REGION TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A DEEP AREA OF LOW PRESSURE WILL CROSS THE REGION TODAY. TO THE
NORTH OF THE SURFACE LOW TRACK THERE IS THE POTENTIAL FOR
ADDITIONAL SIGNIFICANT RAINFALL FROM THE DEVILS LAKE REGION
NORTHEAST TO THE INTERNATIONAL BORDER. THE HEAVIER RAINFALL
COMBINED WITH SATURATED SOILS COULD LEAD TO SOME FLOODING
POTENTIAL. FARTHER TO THE EAST SEVERE THUNDERSTORMS ARE POSSIBLE
BY MID AFTERNOON. THE FAVORED LOCATION FOR STRONG STORMS WILL BE
EAST OF A LINE FROM WAHPETON TO ROSEAU. DAMAGING WINDS...LARGE
HAIL AND ISOLATED TORNADOES WILL BE THE THREAT. THE SEVERE THREAT
SHOULD END BY EARLY EVENING AS THE LOW PRESSURE CENTER SHIFTS
EAST.

STRONG NORTH WINDS OF 25 TO 40 MPH IN THE WAKE OF THE PASSING LOW
PRESSURE AREA WILL AFFECT AREAS MAINLY WEST OF A LINE FROM LISBON
TO LANGDON TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VOELKER

In the hours before

Local storm report, Jun 7, 1:26 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
126 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     HAIL             5 N FAIRMOUNT           46.13N 96.60W
06/07/2007  E0.88 INCH       RICHLAND           ND   TRAINED SPOTTER

0115 PM     HAIL             5 NW DORAN              46.24N 96.56W
06/07/2007  E1.00 INCH       WILKIN             MN   NWS EMPLOYEE

            HAIL CONTINUED UNTIL 118 PM CDT.

&&

VGODON
Local storm report, Jun 7, 1:53 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
153 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             3 N EMBDEN              46.85N 97.43W
06/07/2007  E0.88 INCH       CASS               ND   PUBLIC

&&

VGODON
Local storm report, Jun 7, 2:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
223 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             20 NW BEMIDJI           47.69N 95.18W
06/07/2007  E0.88 INCH       BELTRAMI           MN   PUBLIC

&&

VGODON

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:21 PM CDTSevere Thunderstorm WarningFGFPennington43 min
Jun 7, 4:10 AM CDTWind AdvisoryFGFClay, Kittson, Marshall, Norman, Polk, Wilkin17 hr
Jun 7, 12:56 PM CDTTornado WarningFGFWilkin64 min
Jun 7, 1:14 PM CDTSevere Thunderstorm WarningFGFBeltrami28 min
Jun 7, 1:38 PM CDTTornado WarningFGFOtter Tail56 min
Jun 7, 2:51 PM CDTSevere Thunderstorm WarningFGFMahnomen54 min
Jun 7, 3:01 PM CDTSevere Thunderstorm WarningFGFBeltrami45 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.